Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 10 February 2012

Application of Cubic Spline in the Implementation of Braces for the Case of a Child

Rokiah Rozita Ahmad, Najah Ghazali, Azmin Sham Rambely, Ummul Khair Salma Din & Nasruddin Hassan

Journal of Mathematics and Statistics, Volume 8, Issue 1, pp. 144–149 · doi.org/10.3844/jmssp.2012.144.149

7,503 accesses9,001 downloads6 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: Orthodontic teeth movement is influenced by the characteristics of the applied force, including its magnitude and direction which normally based on the shape of ellipsoid, parabolic and U-shape that are symmetry. However, this will affect the movement of the whole set of tooth. Approach: This study intends to compare the form of general teeth with another method called cubic spline to get a minimum error in presenting the general form of teeth. Cubic spline method is applied in a mathematical model of a child’s teeth, which is produced through resignation of orthodontic wires. It is also meant to create a clear view towards the true nature of orthodontic wires. Results: Based on mathematical characteristics in the spline and the real data of a teeth’s model, cubic spline shows to be very useful in reflecting the shape of a curve because the dots chosen are not totally symmetry. Conclusion/Recommendation: Therefore, symmetrical curve can be produced in teeth’s shape which is basically asymmetry.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2012 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Ahmad, R. R., Ghazali, N., Rambely, A. S., Din, U. K. S. & Hassan, N. (2012). Application of Cubic Spline in the Implementation of Braces for the Case of a Child. Journal of Mathematics and Statistics, 8(1), 144–149. https://doi.org/10.3844/jmssp.2012.144.149

Licence
© Science Publications
Issue
Volume 8, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Application of Cubic Spline in the Implementation of Braces for the Case of a ChildJournal of Mathematics and Statistics · Volume 8, Issue 1 · pp. 144–149 · © Science PublicationsDownload